I stopped taking fetzima because it wasn't helping with my depression and the side effects were too debilitating. I had taken the fetzima for 3+ weeks. My doctor told me to stop taking it and since stoping it last Saturday I have had horrible withdrawal symptoms. Severe nausea, some vomiting, loss of appetite, dizziness and confusion. It is now Wednesday and I am still feeling ill. I was wondering if anyone else has experienced this and if so how long did it last?
Has anyone had really bad withdrawal from the fetzima?
Question posted by Ksny1234 on 23 July 2014
Last updated on 11 January 2021 by limpingpony
I went off my 80 mg Fetzima for 3 days and became horribly depressed. About the worst depression I've been in and of course, at first I didn't know it was because I hadn't taken a capsule or two. Now I am making extra sure not to miss a dose and will make sure I can taper very gradually. Other than that, it works well for me and I've tried many anti-depressants.
We can't post direct links on this site but try Googling "fetzima withdrawal mental health daily". This article goes into detail on withdrawal, it's symptoms, duration, and why you shouldn't stop the medication abruptly.
It applies to fetzima, but these facts also apply to most antidepressants and psychotropic medications for some people.
My doctor switch my meds from Cymbalta to Fetzema because I am trying to find an antidepressant that does not make me sweat heavily. I took 7 days half and half, after I was prescribed 40 mg per day. I only took it for 3 days because the side effects were sooooo bad: migraine headache, sweats, heart palpitation, gasping for air, nausea. My doctor being on vacation this week, I decided to stop the med, preferring the withdrawal symptoms than this poison in my body causing those side effects. Well, the withdrawal symptoms are there for sure: no energy, no appetite, gasping for air, sweating, light headed. Being in the COVID-19, I even thought that's what I had, but reading all these comments have made me feel reassured. It is my fourth day without Fetzima, can't wait until these withdrawal symptoms disappear.
I'm currently going threw with drawls myself was on 3 weeks, had severe depression crying uncontrollably at times, severe head pressure and pain also down into my kneck, and the vertigo/dizziness horrific..weak fatigued, dry heaves , nausea , worse anxiety ... when you guys say dizziness... does it feel like head spins real fast that you feel into your stomach?
I have been on Fetzima since May 3rd of this year. Almost a month. I am experiencing these symptoms on the medication. Currently seeking another one.
Because insurance provider changed... the new provider insurance didn't cover Fetzima unbeknownst to me. Until refill time. After non-communication..I reached out... never mind..that's another story. I'm in the mist of the third day of no dose. Pissed off and put off, hating the whole presciption chemical crap anyway... Feeling fine other than really sensitive feelings, over empathy if there is such a thing. So it's like I want to let daily people know that I may be somewhat off or maybe off. Needless to say I don't feel I've had any other symptoms. Appetite fine, no unease, only struggling with intense tender thoughts and feelings. Acknowledging that and pushing through... I'm am realist so that benefits me during this time.
My doctor switched me from Cymbalta to Fetzima. For a month I was tapering off Cymbalta without side effects and upping Fetzima to 80mg. Omg I got the worst headaches ever like I had 1000 needles on my head. I got so pissed with my doc cause I told him don’t switch me to sth that causes headaches like Cymbalta. I went to 40mg and the headaches were better. He told me not to take it anymore so I stopped it and am still experiencing some light headaches especially in the morning. I’m on 30mg Cymbalta and started Anafranil. I have tried so many SSRIs Effexor Cymbalta Fetzima and nth has ever gotten me back to myself 7 years now. Amitriptyline helped me at 80% but I wasn’t still connected so I’m trying tricycles again.. Anafranil I hope this help cause I have really forgotten how it feels to live and I have two young children to whom I don’t feel connected and that breakes my heart every day every second. I hate this illness called depression/anxiety..
I just want to be a normal person for a year and enjoy my children and after I don’t care if I die. Just one year like before when I was feeling them so much.. a mother in pain
My experience was EXACTLY the same as what Ksny1234 describes. My Dr took me from 20 to 40 to 60. With every increase, the symptoms get worse. The sweating is insane. The depression is the same (if not worse) the headaches are literally so bad I cannot function.
I am about to wean myself off of this as I cannot live with these side effects either.
My doctor switched me from Pristiq, which did not help me at all, to Fetzima. I've been on it for about 2 weeks. I was fine at first but then last week the heart palpitations started. I feel like someone is sitting on my chest and I can't breath. I went to my doc, she did an EKC, ran labs and did chest exray. All came back normal. I feel like it's the Fetzima making me feel this way. I feel horrible. I can't do anything because my chest hurts so damn bad. Did anyone else have this problem and if I stay on it will it get any better? After reading all the reviews about withdrawal I'm scared to stay on it or to come off of it. I've been on numerous other meds over the years. Some work for a while then just stop. I'm at my wits end about what to do to feel better, feel like ME again. Thanks in advance for you help.
I've been on Fetzima almost 3 years, have been tapering off for 2 months. 80 mg dose cut to 40, then 20, now off for just a couple days. Has been an emotional roller coaster but in general I feel fantastic. My body is so relieved to be off it, it's so agitating. Cut down slowly and you may not have such a rough time.
I actually unexpectedly ran out of my Fetzima for a handful of days and I am extremely nauseous, have vomited and have been profusely sweating at the slightest bit of activity.
I just googled Fetzima withdrawal as I've been on this drug for 3 weeks, and missed one dose today and had horrible sweating and chills. I'm appreciative of all of your feedback as I know now this is not something I want to be on. NMPETIT- I know you posted a while ago, but I want to say I hope you are feeling better and that the suicidal feelings have subsided. I'm sure you know this, but as an anonymous reminder from someone who has also suffered, please call 911 if you're feeling suicidal.
All the best to everyone.
I've been taking fetzima for about 3 months. I missed a doctor appointment and tried to go without for a week. On about day 4-5 I had severe nausea and vomiting with a headache and mild dizziness. I was lucky to get into my doctor for a refill on day 6 because it continuously got worse. I am told that these can be normal side effects or withdrawal from not taking the medication on time. Hope this helps someone.Don't miss your refill appointments!!
My doctor recently tapered me off lexapro & put me on fetzema. My insurance is not covering it & on Monday I was on my way to the doctor to get evaluated. It was a month long process which was shaky, but I got in a bad accident on the way to the appointment & placed an REcall to his office & never got a response. Been without fetzema fir 2 days & in feeling suicidal, Anyone else experiencing that?
Yes, I am going through withdrawal now. It is worst than a klonopin with drawal. Doc told me to just stop it when I developed a huge purple rash on my face. But, then went to get second opinion. Other doc said I must taper off. I am on 2omgs every other day. Still cannot function after over a week. Just lie here in bed waiting for the pain and anguish to go away. Feel very angry that doc 1 told me to just stop the med. This would have been even more painful and harmful.
The withdrawal is giving me intense anxiety - kind of a feeling one gets when hearing the scratching the black board with a sharp object or fingernails. Sweating, body is hot, been to ER once and urgent care twice. Will go again tomorrow. My psychiatrist does not give a damn.
Ten days of withdrawal and no end in sight.
- Fetzima uses and safety info
- Fetzima information for Healthcare Professionals (includes dosage details)
- Side effects of Fetzima (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.